Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 34, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at May 27, 2016, 12:09 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2016, 12:09 PM CDT (17:09 UTC)
- Expired
- May 27, 2016, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
436 WHUS74 KLCH 271709 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1209 PM CDT FRI MAY 27 2016 ...STRONG SOUTHEAST WINDS INTO THE EVENING HOURS... .STRENGTHENING LOW PRESSURE OVER TEXAS WILL ALLOW STRONG AND GUSTY SOUTHEAST FLOW OVER THE COASTAL WATERS FOR THIS AFTERNOON AND EVENING HOURS. GMZ450-470-280300- /O.NEW.KLCH.SC.Y.0034.160527T1709Z-160528T0300Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 1209 PM CDT FRI MAY 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS...SOUTHEAST 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
1 follow-up statement
533 WHUS74 KLCH 272030 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 PM CDT FRI MAY 27 2016 ...STRONG SOUTHEAST WINDS INTO THE EVENING HOURS... .STRENGTHENING LOW PRESSURE OVER TEXAS WILL ALLOW STRONG AND GUSTY SOUTHEAST FLOW OVER THE COASTAL WATERS UNTIL THE EVENING HOURS. GMZ450-470-280200- /O.EXT.KLCH.SC.Y.0034.000000T0000Z-160528T0200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 330 PM CDT FRI MAY 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS...SOUTHEAST 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 27, 9:55 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 27, 9:55 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
955 AM CDT FRI MAY 27 2016
.UPDATE...
Earlier complex of thunderstorms continues to weaken over the
forecast area...and the remnant activity should not make much more
progress to the east and continue to weaken. Will keep decent pops
in the forecast for upper southeast Texas and west central
Louisiana for the remainder of the day...as once airmass
recovers...daytime heating should allow for redevelopment of
showers and storms...with numerous left over meso scale boundaries
serving as a focus. Pops will taper off the further to the
east...with just a slight chance for lower Acadiana. Remainder of
the forecast is unchanged at this time.
Rua
&&
.PREV DISCUSSION... /issued 655 AM CDT FRI MAY 27 2016/
DISCUSSION...
For the 05/27/16 1200 UTC TAF package.
AVIATION...
Line of convection currently pushing through E TX this morning
just moving into the KBPT area at this time. Inserted a tempo TSRA
here for the next few HRS, though that duration may prove too
long. Effects on downstream sites becomes increasingly uncertain,
and for that reason have only used VCTS at KAEX and KLCH, with no
mention at all for the Acadiana terminals. Doppler velocityestimates
in the stronger convection have been around 50KT at near 3K FT,
but gusts at the surface thus far have been closer to 20-25KT.
Will continue to monitor trends for possible AMDS, as it appears
the convection will reach KLCH sooner than indicated in the TAF.
Away from the convection, a mix of MVFR and VFR CIGS are expected
with south winds increasing and becoming gusty with daytime
mixing.
13
PREV DISCUSSION... /issued 309 AM CDT FRI MAY 27 2016/
DISCUSSION...
Short Term...Today through Saturday.
Main forecast issues will be POPs especially over western parts of
the forecast area today and intensity of storms as they move
through southeast Texas this morning. Based on satellite and
radar...overall thunderstorm activity had weakened across
southeast Texas overnight as convection has increased and
intensified westward into central Texas. However...intense
convective line is beginning to organize northwest of Houston and
will likely move into southeast Texas later this morning. SPC has
issued a watch until 10 AM for southeast Texas as strong winds
and hail will be possible. Will maintain current fotrecast of
high POPs similar to ongoing forecast. Focus of stronger storms
and heavy appears to shifting further west in time. Also total QPF
through 12Z Saturday is forecasted under 1 inch so no FFA for now.
While upper trough axis will shift NE of area...rich thte air will
remain over the area so taper POPs to chance category for
Saturday. Highest POPs will remain over the north.
04
Long Term...Saturday night through Thursday
A fairly persistent weak upper ridge pattern is expected through
at least the middle of next week. With rich moisture still in
place...will continue with low-end diurnal rain chances through
Wednesday. Upper trough will begin to move into the southern
Plains by late next week. Both GFS and ECMWF are showing
impressive upper diffluent flow east of the trough which would
denote potential for more heavy rain events. Temperatures should
remain near normal through late next week.
04
MARINE...
Persistent high pressure will continue over the eastern U.S. through
Saturday. This will keep a modest gradient over the area through
Saturday. Gradient should weaken by Sunday as high pressure builds
westward. This should bring a weak wind regime for the northern Gulf
and coastal areas for early next week.
04
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 84 71 87 70 / 60 20 40 10
LCH 83 74 85 72 / 40 20 30 10
LFT 85 72 87 71 / 30 10 20 10
BPT 83 75 86 73 / 50 40 30 10
&&
.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION through late tonight for GMZ450-452-
455-470-472-475.
&&
PUBLIC...07Hazardous weather outlook, May 27, 4:07 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 407 AM CDT FRI MAY 27 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 280915- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 407 AM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH THE BEST CHANCE ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. A STORMS MAY REACH SEVERE LIMITS THIS MORNING OVER SOUTHEAST TEXAS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL BUT AT THIS TIME...WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED TO SCATTERED MAINLY DAYTIME THUNDERSTORMS ARE EXPECTED FOR THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. AT THIS TIME...NO SIGNIFICANT SEVERE WEATHER OR HEAVY RAINFALL THREATS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS SOUTHEAST TEXAS. GMZ430-432-435-450-452-455-470-472-475-280915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 407 AM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE WATERS TODAY. SOME STORMS MAY HAVE WIND GUSTS IN EXCESS OF 25 TO 30 KNOTS. FREQUENT LIGHTNING AND LOCALLY HIGHER SEAS CAN BE EXPECTED IN THE STRONGER STORMS. ONSHORE FLOW OF 15 TO 20 KNOTS IS EXPECTED AS WELL. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. FREQUENT LIGHTNING...TORRENTIAL RAIN AND GUSTY WINDS MAY OCCUR. AT THIS TIME...FORECASTED WINDS ARE NOT EXPECTED TO BE HAZARDOUS. MARINERS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 27, 6:29 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
629 AM CDT FRI MAY 27 2016
LAZ027-030-041-TXZ201-216-259>262-271230-
BEAUREGARD LA-VERNON LA-CALCASIEU LA-NORTHERN JASPER TX-
SOUTHERN JASPER TX-SOUTHERN NEWTON TX-ORANGE TX-NORTHERN NEWTON TX-
HARDIN TX-
629 AM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERNON...BEAUREGARD
AND WESTERN CALCASIEU PARISHES...NORTHERN ORANGE...EAST CENTRAL
HARDIN...JASPER AND NEWTON COUNTIES UNTIL 730 AM CDT...
AT 628 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BROWNDELL TO NEAR BUNA TO LAKEVIEW.
MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...JASPER...LEESVILLE...VINTON...NEWTON...KIRBYVILLE...ROSEPINE...
MERRYVILLE...DEWEYVILLE...BON WEIR...BURKEVILLE...EVADALE...CALL...DE
QUINCY...SINGER...MAURICEVILLE...DE RIDDER...STARKS...BUNA AND FIELDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 3121 9328 3052 9325 3011 9345 3014 9410
3017 9412 3017 9417 3019 9418 3018 9421
3048 9407 3062 9408 3063 9406 3064 9405
3067 9408 3110 9410
TIME...MOT...LOC 1128Z 267DEG 30KT 3104 9401 3049 9398 3022 9412
13Local storm report, May 27, 9:05 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
905 AM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG WILDWOOD 30.52N 94.44W
05/27/2016 HARDIN TX PUBLIC
PUBLIC REPORTED TREES DOWN NEAR WILDWOOD
&&
HUMPHREYLocal storm report, May 27, 9:47 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
947 AM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM TSTM WND DMG 5 SW WOODVILLE 30.72N 94.48W
05/27/2016 TYLER TX CO-OP OBSERVER
COOP OBSERVER REPORTS TREES DOWN. TIME ESTIMATED FROM
RADAR.
&&
HUMPHREYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:29 AM CDT | Special Weather Statement | LCH | Beauregard | 61 min |
| May 27, 7:47 AM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu | 58 min |
| May 27, 12:06 PM CDT | Wind Advisory | LCH | Cameron | 6 hr |
| May 27, 4:20 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis, Vernon | 55 min |
| May 27, 5:14 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Evangeline, Jefferson Davis and 2 more | 61 min |
| May 27, 5:37 PM CDT | Special Marine Warning | LCH | 53 min | |
| May 27, 5:46 PM CDT | Special Marine Warning | LCH | 59 min | |
| May 27, 6:04 PM CDT | Special Marine Warning | LCH | 86 min | |
| May 27, 6:15 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Avoyelles, Cameron, Evangeline, Jefferson Davis and 2 more | 60 min |
| May 26, 7:23 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson, Tyler | 52 min |
| May 26, 8:15 PM CDT | Special Weather Statement | LCH | Hardin, Tyler | 60 min |
| May 27, 5:01 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Tyler | 59 min |
| May 27, 5:31 AM CDT | Special Weather Statement | LCH | Jasper, Tyler | 59 min |
| May 27, 6:03 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 57 min |
| May 27, 9:16 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 20 days |
| May 27, 1:34 PM CDT | Special Weather Statement | LCH | Jasper, Tyler | 41 min |
| May 27, 1:53 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 37 min |
| May 27, 1:56 PM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 5 hr |
| May 27, 2:30 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 60 min |
| May 27, 3:23 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 67 min |
| May 27, 3:25 PM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 3 hr |
| May 27, 4:36 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 3 hr |
| May 27, 6:40 PM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 6 hr |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.